MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE NRFIT¿ LOK; PISTON SYRINGE WITH NEURAXIAL CONNECTOR ¿ EPIDURAL, PERIPHERAL, AND/OR INDIRECT

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE NRFIT¿ LOK; PISTON SYRINGE WITH NEURAXIAL CONNECTOR ¿ EPIDURAL, PERIPHERAL, AND/OR INDIRECT
Catalog Number 400174
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe nrfit¿ lok had a scale marking issue.The following information was provided by the initial reporter: the printed text on syringe ref 400174 disappears very easily.It is enough to rub the text with a dry finger and the color will stick to the finger.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: nrfit syringe.Device failure: scale marking issue.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Six samples and one photo were provided to our quality team for investigation.Two samples were received in sealed packages, and four samples were loose with all applicable product information on the top web.Two samples in sealed packages had no defects observed and the four loose samples had most of the scale markings missing.All samples were tested for ink permanency and were found to be acceptable.Two of the loose syringes were found with nrfit scale markings on a luer-lok barrel.The photo shows two loose luer-lok syringes with nrfit scale markings, with one having acceptable print and the other missing most of the scale markings as described above.The condition observed for mixed product is non-conforming per product specification.Potential root causes for the mixed product defect could be associated with failure to properly contain any previously conveyed product prior to the nrfit run and inadequate line clearance on the marking machinery.Situation analysis and corrective and preventative actions were initiated with multiple corrective actions identified and implemented.Additionally, a corrective action opened under internal exception was to better control the process related to conveyed raw materials.These changes will be documented in updates to the process control forms and applicable work instructions.Operators and supervisors signed off to the machinery and line clearance documentation were re-educated to the documentation via internal system.Furthermore, a device history record review was completed for provided lot number 1041220.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Post investigation findings revealed the additional failure of mixed product / lots.

Brand Name
BD SYRINGE NRFIT¿ LOK
Common Device Name
PISTON SYRINGE WITH NEURAXIAL CONNECTOR ¿ EPIDURAL, PERIPHERAL, AND/OR INDIRECT
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20714280
Report Number1213809-2024-00850
Device Sequence Number21277871
Product Code QEH
UDI-Device Identifier00382904001742
UDI-Public(01)00382904001742(11)211111(17)260430(10)1041220
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K192538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number400174
Device Lot Number1041220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer01/28/2025
Not provided
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date02/03/2025
04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown